MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305900
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that needle sftygld 22x1-1/2 rb safety mechanism failed to engage.This was discovered during use.The following information was provided by the initial reporter: material no.: 305900 batch no.: 9316337.It was reported the safety mechanism failed to engage and would only engage half way.Brought to my attention that bd safetyglide needle failed to safety mechanism engage.22# x 1 1/2 inch checked six of them, and had 50% of them fail to spring close.Took multiple attempts to get them engage, and sometimes started to engage, but only closing half way, a definite safety risk for needle stick.I tested other gauges and sizes, and did not find any other issues.
 
Additional Manufacturer Narrative
H.6.Investigation: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident, therefore a root cause could not be determined.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that needle sftygld 22x1-1/2 rb safety mechanism failed to engage.This was discovered during use.The following information was provided by the initial reporter: material no.: 305900.Batch no.: 9316337.It was reported the safety mechanism failed to engage and would only engage half way.Brought to my attention that bd safetyglide needle failed to safety mechanism engage.22# x 1 1/2 inch checked six of them, and had 50% of them fail to spring close.Took multiple attempts to get them engage, and sometimes started to engage, but only closing half way, a definite safety risk for needle stick.I tested other gauges and sizes, and did not find any other issues.

Brand Name
NEEDLE SFTYGLD 22X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9717273
Report Number1213809-2020-00100
Device Sequence Number16911327
Product Code FMI
UDI-Device Identifier30382903059004
UDI-Public30382903059004
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number305900
Device Catalogue Number305900
Device Lot Number9316337
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;